MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-325-14
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 11/18/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with a history of cigarette smoking, anemia, anxiety, premature ventricular contractions, a transient ischemic attack, and an aneurysm of the cavernous portion of the left internal carotid artery experienced an adverse event of anesthesia during a c-section.The aneurysm was located in the left hemisphere c4 sidewall, was unruptured, and had a saccular morphology with a maximum diameter of 3.4 millimeters and a neck diameter of 3.0 millimeters.The pipeline flex shield device was implanted, with a distal landing zone artery size of 3.3 millimeters and a proximal size of 3.4 millimeters.It was noted that during a one-year follow-up, the raymond and roy classification was reported as class 3, whereas it was previously reported as class 1 at a six-month cta imaging follow-up.The site was queried to confirm the class 3 status.The device remained implanted with complete wall apposition, and no device deficiencies or adverse events were reported.The patient had no symptoms, and the modified rankin score was 0 at one year.The patient outcome was reported as alive with no injury.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Mdr decision corrected to not reportable.No additional supplemental reports are required unless additional information received indicates a reportable event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a patient with a history of cigarette smoking, anemia, anxiety, premature ventricular contractions, a transient ischemic attack, and an aneurysm of the cavernous portion of the left internal carotid artery (l-ica) experienced an adverse event.The aneurysm was located in the left hemisphere c4 sidewall, was unruptured, and had a saccular morphology with a maximum diameter of 3.4 millimeters and a neck diameter of 3.0 mm.The pipeline flex shield device was implanted, with a distal landing zone artery size of 3.3 millimeters and a proximal size of 3.4 mm.It was noted that during a one-year follow-up, the raymond and roy classification was reported as class 3, whereas it was previously reported as class 1 at a six-month cta imaging follow-up.The site was queried to confirm the class 3 status.The device remained implanted with complete wall apposition, and no device deficiencies or adverse events were reported.The patient had no symptoms, and the modified rankin score (mrs) was 0 at one year.The patient outcome was reported as alive with no injury.Mdr decision corrected to not reportable.No additional supplemental reports are required unless additional information received indicates a reportable event.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21200582
Report Number2029214-2025-00175
Device Sequence Number8599289
Product Code OUT
UDI-Device Identifier00763000284060
UDI-Public00763000284060
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2025
Device Model NumberPED2-325-14
Device Catalogue NumberPED2-325-14
Device Lot NumberB401921
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer01/24/2025
Initial Report FDA Received Date01/21/2025
Supplement Report FDA Received Date02/12/2025
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age48 YR
Patient SexFemale
Patient Weight58 KG